MAUDE Adverse Event Report: ARTHROCARE CORPORATION DYONICS RF-S WHIRLWIND 90 DEG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION DYONICS RF-S WHIRLWIND 90 DEG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 72202139
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an error e5 appears on the screen indicating that the probe is reused but it is new.Problem resulted in an extended surgical time.No patient injuries were reported.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.We cannot determine if there is a relationship between the device and the incident because the product was not returned for evaluation.Visual inspection and functional testing could not be performed because the device in question was not returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.Factors that could have led to an e-5 error includes: the rf controller may have been turned off following connection of the wand or source power may have been interrupted.The dyonics rf-s whirlwind 90 deg wand incorporates a single-use feature which is designed to prevent reuse of the wand.There are other factors that could contribute to an e-5 error such as disconnecting the wand from the controller after power has been turned on, previous use or incorrect power cycling of the controller.Also, a reprocessed wand used by the customer will exhibit an e-5 error.

Brand Name
DYONICS RF-S WHIRLWIND 90 DEG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
MDR Report Key7679273
Report Number3006524618-2018-00370
Device Sequence Number16493313
Product Code GEI
UDI-Device Identifier03596010625045
UDI-Public(01)03596010625045(17)190531(10)1151224
Combination Product (Y/N)N
Initial Reporter CountryTS
PMA/510(K) Number
K093165
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number72202139
Device Catalogue Number72202139
Device Lot Number1151224
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date08/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1